MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® FOLEY TRAY WITH BARDEX® ALL SILICONE FOLEY CATHETER; SILICONE CATHETER TRAY

C.R. BARD, INC. (COVINGTON) -1018233 BARD® FOLEY TRAY WITH BARDEX® ALL SILICONE FOLEY CATHETER; SILICONE CATHETER TRAY
Model Number 897214
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the catheter balloon failed.Additional information has been requested but not yet received.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: ¿directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Open csr wrap to form sterile field and place underpad beneath patient, plastic side down.Put on cuffed gloves and position drape on patient.Pour cleansing solution onto three prep balls.Open catheter lubricating jelly.Remove top tray and open plastic pouch surrounding catheter.Lubricate catheter.Prepare patient with saturated prep balls.Dry patient with remaining 2 prep balls.Proceed with catheterization in usual manner.To inflate catheter, simply insert tip of water-filled syringe gently into valve (do not overpenetrate) and depress plunger.Instill entire amount of sterile water (10cc).Position hanger on bedside rail near foot of the bed and use sheeting clip to secure drainage tube to draw sheet.To empty bag: a.Remove outlet tube from housing; gently squeeze connector arms and pull tube from housing.Release clamp and empty bag.After emptying, reclamp outlet tube and slide connector into housing until connector arms engage.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.12.Periodic observations of this system should be made to ensure that urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and then for a physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed.Tamper-evident seal disconnect instructions: if necessary to disconnect catheter and drainage tube connector, flex catheter as illustrated, grasp tab and slowly pull along perforations until section is removed.Directions for using bard ez-lok sampling port: bard ez-lok sampling port accepts a luer-lock or slip tip syringe.Kink drainage tubing a minimum of 3 inches below the sampling port until urine is visible under the access site.Swab surface of site with antiseptic wipe.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80-100 degree angle).Press the syringe firmly and twist gently to lock the syringe onto the sampling port.Note: improper penetration technique could cause formation of a drop of urine on the surface of the sampling port.Periodic observation of the sampling port is recommended.Aspirate desired volume of urine.Unkink tubing and send specimen to laboratory." (b)(4).
 
Event or Problem Description
It was reported that the catheter balloon failed.

Brand Name
BARD® FOLEY TRAY WITH BARDEX® ALL SILICONE FOLEY CATHETER
Common Device Name
SILICONE CATHETER TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6911019
Report Number1018233-2017-05100
Device Sequence Number11058203
Product Code GBM
UDI-Device Identifier00801741020315
UDI-Public(01)00801741020315
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K760093
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number897214
Device Catalogue Number897214
Device Lot NumberNGBP4337
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/12/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date10/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1